Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 443, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2021, 7:47 AM CDT for Caddo County, Canadian County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 7:47 AM CDT (12:47 UTC)
- Expired
- Aug 8, 2021, 8:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 105 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WUUS54 KOUN 081247 SVROUN OKC015-017-081315- /O.NEW.KOUN.SV.W.0443.210808T1247Z-210808T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 747 AM CDT Sun Aug 8 2021 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... Northwestern Caddo County in southwestern Oklahoma... West central Canadian County in central Oklahoma... * Until 815 AM CDT. * At 747 AM CDT, a severe thunderstorm was located 5 miles west of Hinton, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Hinton and Lookeba. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3540 9856 3554 9853 3553 9822 3532 9828 TIME...MOT...LOC 1247Z 284DEG 21KT 3547 9846 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Ware
1 follow-up statement
197
WWUS54 KOUN 081252
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
752 AM CDT Sun Aug 8 2021
OKC015-017-081315-
/O.CON.KOUN.SV.W.0443.000000T0000Z-210808T1315Z/
Caddo OK-Canadian OK-
752 AM CDT Sun Aug 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN CADDO AND WEST CENTRAL CANADIAN COUNTIES...
At 752 AM CDT, a severe thunderstorm was located 4 miles west of
Hinton, moving east at 25 mph. A wind gust of 55 mph has been
reported near Hinton.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hinton and Lookeba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 9851 3554 9849 3553 9822 3532 9828
TIME...MOT...LOC 1252Z 284DEG 21KT 3546 9843
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WareWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:20 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 8, 6:20 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 620 AM CDT Sun Aug 8 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 340 AM CDT Sun Aug 8 2021 Scattered to numerous thunderstorms will likely continue through mid-morning, until low level jet weakens sufficiently. LLJ interaction with deeper areas of outflow has kept activity building to the south and east through the night. MCVs across northern and western Oklahoma greatly influenced this development as well. Models have not done well at all with longevity/intensity of convection and where generally disregarded for the first portion of today's forecast. We will keep activity going into and across central Oklahoma, especially near and north of I-40. On the northern periphery of storms, we have seen relatively weak heat burst activity and this will likely continue to be an occurrence this morning across northern portions of Oklahoma. Do not expect severe level winds from any heat bursts, but winds in a few locations will likely be strong enough and persistent enough to get your attention. An isolated severe storm cannot be ruled out, but it would be brief. We did have some one-inch hail south and west of Enid earlier, but this is the exception with most other storms producing heavy rain and 40 mph wind gusts. Storm redevelopment possible across western through northern Oklahoma, east of residual broad surface trough, until mid-level trough axis clears the region which does not occur until this evening. Sufficient instability will exist for strong storms, and greater shear will exist across far north-central Oklahoma where a few storms may reach severe levels. Cannot rule out a damaging wind gust farther southwest, but better organization appears likley across north-central Oklahoma and northeast from there. Model initializations do not have PoPs for this activity && .LONG TERM... (Monday through Saturday) Issued at 340 AM CDT Sun Aug 8 2021 At least low chances for storms returns Tuesday night and Wednesday across northern and western Oklahoma as storms attempt to develop near surface trough extending from the Texas and Oklahoma Panhandles, northeast through central Kansas. More in the way of organized thunderstorms, covering a larger area, appear possible late Thursday and Friday, possibly into the weekend as a stronger frontal push from the Central Plains is aided by strengthening northerly flow around evolving eastern U.S. longwave trough. Models are having trouble from run to run on extent of influence from this trough, with the latest trend keeping stronger flow farther north and east. While the front could still arrive, anything more than isolated storms could be hard to come by without much in the way of flow and rising heights. Instead of flip-flopping from forecast to forecast, we will go close to NBM initializations and keep low pops into and through the weekend. && .AVIATION... (12Z TAFS) Issued at 618 AM CDT Sun Aug 8 2021 TSRA will continue to affect all but KWWR and KCSM for at least the first 2 to 4 hours of forecast. Primarily MVFR conditions where visibilities are restricted in heavier rain, but otherwise cigs have not been all that. Toward and after 16Z, coverage of SHRA/TSRA expected to decrease as low level jet subsides. Redevelopment possible late afternoon into evening, mainly near KPNC so will include PROB30 there this evening. && .UPPER AIR... Issued at 340 AM CDT Sun Aug 8 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 94 77 96 77 / 80 20 0 0 Hobart OK 98 76 99 77 / 40 10 0 0 Wichita Falls TX 99 78 100 77 / 30 10 0 0 Gage OK 96 72 100 76 / 10 0 10 10 Ponca City OK 94 75 97 77 / 60 30 10 10 Durant OK 96 77 97 77 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...11
Hazardous weather outlook, Aug 7, 11:54 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1154 PM CDT Sat Aug 7 2021 OKZ004>048-050>052-TXZ083>090-081000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 PM CDT Sat Aug 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Scattered thunderstorms will be possible across northern, western, and central Oklahoma. Although a few locations could see heavy rain and gusty winds, no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... A few non-severe thunderstorms are possible Sunday morning over northern and central Oklahoma. Additional storms may develop Sunday afternoon over far north central Oklahoma, with a few marginally severe storms possible. Storm chances return to northern Oklahoma Tuesday night and Wednesday, with storm chances spreading south over the rest of the region Thursday and Friday. A few strong storms will be possible, but organized severe weather chances appear low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 8, 4:59 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Norman OK
459 AM CDT Sun Aug 8 2021
OKZ020-026-081030-
Payne OK-Lincoln OK-
459 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
and southeastern Payne Counties through 530 AM CDT...
At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ripley, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stillwater, Cushing, Perkins, Yale, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3596 9706 3613 9705 3616 9662 3590 9662
TIME...MOT...LOC 0958Z 275DEG 24KT 3605 9692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MADSpecial weather statement, Aug 8, 5:18 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Norman OK
518 AM CDT Sun Aug 8 2021
OKZ037-038-044-081045-
Tillman OK-Cotton OK-Comanche OK-
518 AM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of southwestern
Comanche, northwestern Cotton and east central Tillman Counties
through 545 AM CDT...
At 518 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Chattanooga to near Loveland.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Lawton, Chattanooga, Faxon and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3465 9844 3428 9853 3425 9885 3456 9881
TIME...MOT...LOC 1018Z 254DEG 13KT 3445 9876 3431 9879
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
11Special weather statement, Aug 8, 5:44 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Norman OK
544 AM CDT Sun Aug 8 2021
OKZ009>011-015-081115-
Major OK-Woodward OK-Dewey OK-Ellis OK-
544 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Ellis,
Dewey, southwestern Major and southern Woodward Counties through 615
AM CDT...
At 544 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vici, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Taloga, Seiling, Vici, Camargo, Harmon and Cestos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 9967 3618 9878 3588 9884 3598 9938
3601 9938 3601 9944 3599 9947 3603 9967
TIME...MOT...LOC 1044Z 274DEG 34KT 3610 9941
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MADSpecial weather statement, Aug 8, 6:32 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
632 AM CDT Sun Aug 8 2021
OKZ015-016-081200-
Dewey OK-Custer OK-
632 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of north central Custer
and southwestern Dewey Counties through 700 AM CDT...
At 631 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Leedey, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leedey, Camargo and Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 9932 3602 9889 3567 9904 3582 9938
3590 9937 3590 9938
TIME...MOT...LOC 1131Z 290DEG 23KT 3592 9927
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Aug 8, 7:01 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Norman OK
701 AM CDT Sun Aug 8 2021
OKZ016-017-022-023-081230-
Washita OK-Caddo OK-Custer OK-Blaine OK-
701 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo, eastern Custer and southwestern Blaine
Counties through 730 AM CDT...
At 701 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Weatherford, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Weatherford, Thomas, Hydro and Colony.
This includes Interstate 40 between mile markers 72 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3546 9889 3577 9879 3575 9843 3530 9859
TIME...MOT...LOC 1201Z 290DEG 23KT 3563 9874
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WareSpecial weather statement, Aug 8, 7:34 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
734 AM CDT Sun Aug 8 2021
OKZ017-023-024-081300-
Canadian OK-Caddo OK-Blaine OK-
734 AM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northwestern Caddo,
southwestern Blaine and west central Canadian Counties through 800 AM
CDT...
At 734 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Hydro, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton, Geary, Hydro, Binger, Lookeba and Bridgeport.
This includes Interstate 40 between mile markers 87 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3567 9863 3563 9822 3523 9834 3539 9862
TIME...MOT...LOC 1234Z 288DEG 27KT 3549 9853
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WareThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:42 PM CDT | Special Weather Statement | OUN | Harper | 33 min |
| Aug 7, 10:05 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | OUN | Ellis | 38 min |
| Aug 7, 10:59 PM CDT | Special Weather Statement | OUN | Ellis | 31 min |
| Aug 7, 11:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Aug 7, 11:58 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Aug 8, 12:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 12:47 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| Aug 8, 1:01 AM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Aug 8, 2:52 AM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Aug 8, 3:12 AM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Aug 8, 4:59 AM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Aug 8, 5:18 AM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Aug 8, 5:44 AM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Aug 8, 6:32 AM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 8, 7:34 AM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Aug 8, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 48 min |
| Aug 8, 1:37 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 29 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.